Thanks for posting.
It’s understandable to want to stop your medication if you are concerned about ongoing side effects. In the first instance, you may want to visit another pharmacy to see if they are able to provide the Teva brand you have been taking.
Clinical trials have demonstrated that some post-menopausal women may benefit from taking an aromatase inhibitor (AI) for up to 10 years.
Trial results have shown that letrozole may reduce the risk of breast cancer coming back (recurrence) or a new cancer developing in the other breast. However there was no significant difference in overall survival (the number of people dying from breast cancer).
Aromatase inhibitors all work in similar ways and share many of the same side effects, and these have to be balanced against the benefits of continuing treatment.
As you have been on endocrine therapy for 8 years you can ask your specialist team about the possible benefits and disadvantages for continuing with treatment in your situation.
Do call our free, confidential Helpline if you would like to talk this through or have any further questions. The number is 0808 800 6000.
Our opening hours are Monday to Friday 9am - 4pm and 9am -1pm on Saturday. Out of hours you can leave a message and we will call you back when we next open.
We are currently reviewing our Forum service and wonder if you would have five to 10 minutes to complete a short survey. The survey will help us gather information about this service and understand more about any improvements we can make.
Breast Cancer Care Nurse
Please read the Ask Our Nurses disclaimer. This thread will now be closed from further replies. If you have any additional questions or would like to provide feedback, please start a new thread.
I was diagnosed with BC in 2010 and took tamoxifen For five years. Then I relocated from London to North West England and breast surgeon changed this to letrozole. I have tried several brands but have bad side effects of sore bones and brain fog...I can only seem to take teva brand and changed ti.e of administration from morning till night.
Now the chemist cannot get teva so I want to stop the medication. I have emailed to see if I can get a surgeon appoit to discuss. How do they decide how long you need to stay on these meds ? And will i have any effects from stopping it ?